MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW LOCKING TOWER ENH 2019; SPINE SURGICAL INSTRUMENT

MEDACTA INTERNATIONAL SA PEDICLE SCREW LOCKING TOWER ENH 2019; SPINE SURGICAL INSTRUMENT
Catalog Number 03.51.10.0583
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2024 lot 2256325: (b)(4) items manufactured and released on (b)(6) 2023.No anomalies found related to the problem.To date, other 3 similar events have been reported on the same lot during the period of review (in the same complaint) additional instruments involved batch review performed on (b)(6) 2024 on pedicle screw 03.51.10.0583 locking tower enh 2019 lot.2157553 lot 2157553: 8 items manufactured and released on (b)(6) 2022.No anomalies found related to the problem.To date, another similar event has been reported on the same lot during the period of review (in the same complaint).Batch review performed on 20 march 2024 on pedicle screw 03.51.10.0583 locking tower enh 2019 lot.1955445 lot 1955445: (b)(4) items manufactured and released on (b)(6) 2020.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Batch review performed on 20 march 2024 on pedicle screw 03.51.10.0583 locking tower enh 2019 lot.2154100 lot 2154100: (b)(4) items manufactured and released on (b)(6) 2021.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.
 
Event or Problem Description
The platine part of 8 different locking tower enh 2019 was broken during surgery.Delay time 1 hour and a half (total time 4 hours).Surgery completed successfully anyway.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta spine r&d project manager: one piece of lot 2256325 is conform and doesn't present any sign of damage.All other pieces have a broken platine and/or broken flap.This may have been caused by not optimal alignment between the instrument and the pedicle screw head, during reduction operation: if this happens, the retaining pins don't enter the respective socket in the head, leading to excessive load on the welding.Modifications have been introduced to weldings indications and inspection method to improve the manufacturing process and potentially reduce failure events.E1 added country.It is (b)(6).

Brand Name
PEDICLE SCREW LOCKING TOWER ENH 2019
Common Device Name
SPINE SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19086099
Report Number3005180920-2024-00216
Device Sequence Number7699224
Product Code LXH
UDI-Device Identifier07630971256538
UDI-Public07630971256538
Combination Product (Y/N)N
Initial Reporter CountrySA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.51.10.0583
Device Lot Number2256325
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale